| Catalog Number |
400SMTSFT0406 |
| Medical Device Problem Code |
Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/10/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00719.The device was implanted in the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an unruptured cerebral artery aneurysm using penumbra smart coils (smart coils).During the procedure, the physician successfully placed a non-penumbra coil in the target vessel using a non-penumbra microcatheter.The physician then experienced resistance while advancing the distal detachment tip of two smart coils through the tip of the microcatheter; however, the smart coils were successfully deployed and detached.The procedure was completed at this point.There was no report of an adverse effect to the patient.